Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 20, 2005, 1:17 AM MDT for Dawson County, Richland County, Wibaux County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2005, 1:17 AM MDT (07:17 UTC)
- Expired
- Jun 20, 2005, 1:53 AM MDT
- In force
- 36 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Dawson County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 181 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2919 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:40 PM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 8:40 PM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 840 PM MDT SUN JUN 19 2005 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT... NO UPDATES PLANNED. UPPER FLOW HAS VEERED PAST 24 HOURS...BECOMING MORE WEST SOUTHWEST...WITH MODELS DEPICTING A WEAK AND FLAT RIDGE OVER CENTRAL MONTANA AND WESTERN PORTION OF CWA. SATELLITE IMAGERY SHOWS CLOUDS OVER WEST CENTRAL MONTANA...IN SLIGHTLY UNSTABLE LOWER MID-LEVEL FLOW...TO BE DISSIPATING AS THEY MOVE EAST AND APPROACH CWA... SUBSTANTIATING PRESENCE OF UPPER RIDGE. VEERING FLOW SUPPRESSING RISK OF SEVERE WEATHER SOUTH OF CWA...ACCENTUATES TENDENCY FOR EXPECTED SUPERCELLS TO MOVE RIGHT OF MEAN FLOW AND REMAIN SOUTH OF CWA. HAVE DOUBTS ABOUT ANY PRECIPITATION IN CWA ...BUT CONFIDENCE NOT SUFFICIENT TO DRY SOUTHEAST ZONES. WEAK BUBBLE OF SURFACE PRESSURE OVER NORTHERN MONTANA...THUS LIGHT WINDS... ALREADY WELL TREATED IN GOING FORECAST. .PREVIOUS SHORT TERM DISCUSSION...TONIGHT THRU TUESDAY... STRONG UPPER RIDGE OVER THE CENTRAL PLAINS TODAY WILL BUILD A BIT INTO THE CWA THE NEXT COUPLE OF DAYS. ATMOSPHERE LOOKS TO BE CAPPED FOR LOTS CONVECTION TO FIRE THROUGH MONDAY NIGHT. TUESDAY/S LOOKS A BIT MORE INTERESTING AS A DISTURBANCE (SEEN ON THE WATER VAPOR MOVING NORTH INTO AZ/NM) IS EXPECTED TO GET DRAWN INTO THE PICTURE. JET ENERGY IN SOUTHWESTERLY FLOW OVER THE AREA CONTINUES TO WEAKEN AND MOVE EAST TODAY. SOME INSTABILITY POOLING IN NE WY/SE MT THIS AFTERNOON MAY HELP TO SPARK SOME ELEVATED STORMS WHICH MAY CLIP OUR SE ZONES AGAIN TONIGHT. SLIGHT RISK OF SEVERE THUNDERSTORMS (REFERRING TO SWODY1) OVER SE MT IN GOOD SHAPE. UPPER RIDGE BUILDS OVER THE AREA MONDAY...LIMITING CONVECTION...BUT AN INVERTED TROUGH OVER CENTRAL MONTANA MAY INITIATE A STORM OR TWO. STORMS COULD BE SEVERE WITH CAPE SURPASSING 1000 J/KG AND INCREASED SHEAR. THIS JUSTIFIES SWODY2 OF A SLIGHT RISK IN THE SOUTHERN ZONES. AN ISOLATED STORM OR TWO COULD STICK AROUND MONDAY NIGHT AS SAID DISTURBANCE FROM AZ/NM MOVES IN. MODELS SEEM TO BE DOING A GOOD JOB HITTING THIS SYSTEM A BIT HARDER WITH BEST INSTABILITY MOVING INTO THE NORTHEAST ZONES BY TUESDAY AFTERNOON. LI/S DROP TO NEAR -8 WITH CAPES SURPASSING 2000 J/KG. BASED ON THIS...ADDED MENTION OF SEVERE THUNDERSTORMS TO THE NORTHEASTERN THIRD OF THE CWA IN THE FORECAST GRIDS. MAX TEMPS A BIT TRICKY ESPECIALLY TUESDAY. IT DOESN/T LOOK LIKE IT WILL TAKE MUCH FOR CLOUDS AND A THUNDERSTORM TO COOL THINGS. CURRENT THINKING IS THAT MAV/MET GUIDANCE NUMBERS MAY BE A BIT HIGH. HAZARDOUS WEATHER OUTLOOK (GTFHWOGGW OR FLUS45 KGGW) WAS REFINED. JAMBA .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... EXTENDED FORECAST ON TRACK WITH SOME SEMBLANCE OF UPPER TROUGH OFF TO THE WEST FOR ENTIRE PERIOD. THIS WILL RESULT IN AT OR ABOVE NORMAL TEMPERATURES AND CHANCE OF CONVECTION EACH DAY...WHICH IS HANDLED WELL BY GOING FORECAST. ONLY BIG CHANGE THIS AFTERNOON WAS TO UPDATE WINDS BASED ON LATEST MODEL SOLUTIONS. JJZ ...PREVIOUS LONG TERM DISCUSSION... MORE ACTIVE WEATHER ON THE WAY FOR NORTHEAST MONTANA AS PATTERN REMAINS FAIRLY STAGNANT WITH LOW SITTING OFF PACIFIC COAST AND HIGH PRESSURE OVER THE CENTRAL UNITED STATES. PERIOD STARTS OFF VERY WARM THANKS TO IMPRESSIVE THERMAL RIDGE ASSOCIATED WITH UPPER LEVEL RIDGE IN CONTROL OVER THE AREA. VERY WARM WEDNESDAY WITH LOTS OF 90 DEGREE READINGS EXPECTED. MODELS HINTING THAT PERHAPS MONSOONAL MOISTURE TO ROTATE IN FROM THE SOUTHWEST...COMBINING WITH INCOMING TROUGH FROM THE PACIFIC...ALL MEANING POSSIBILITY OF SOME CONVECTIVE ACTIVITY THROUGH THURSDAY. MAY START OFF TOO CAPPED...BUT CHANCES SLOWLY INCREASE FROM THE WEST WITH APPROACH OF NEXT SYSTEM. AFTER TROUGH/COLD FRONTAL PASSAGE...LOOKS LIKE A RETURN TO TEMPERATURES CLOSER TO NORMAL. HOWEVER...FLOW QUICKLY AGAIN BECOMES SOUTHWEST ALOFT AS YET ANOTHER LOW APPROACHES THE WEST COAST FOR RETURN TO SHOWER AND THUNDERSTORM ACTIVITY. LOOKS LIKE SOUTHWEST FLOW STAYS PUT THROUGH SUNDAY. DECIDED NOT TO GET TOO FANCY WITH FORECAST SINCE PATTERN FAVORABLE FOR ANY EVEN SEEMINGLY INSIGNIFICANT SHORTWAVE TO SET OFF CONVECTION...SO FORECAST CONTAINS SLIGHT CHANCE POPS EVERY DAY THROUGH THE WEEKEND. JAZ && AVIATION...ISOLATED THUNDERSTORMS POSSIBLE IN THE KGDV AND KSDY AREA TONIGHT AND MONDAY AFTERNOON. STRONGER STORMS WILL HAVE THE POTENTIAL TO DROP CONDITIONS TO MVFR FOR A SHORT TIME. OTHERWISE EXPECT VFR CONDITIONS ACROSS THE AREA WITH LIGHT WINDS. JJZ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 19, 1:44 PM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 144 PM MDT SUN JUN 19 2005 MTZ021>027-201945- PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 144 PM MDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MONTANA THIS EVENING...SOME OF WHICH MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MONTANA MONDAY EVENING...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-059>062-201945- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 144 PM MDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MONTANA MONDAY EVENING...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TFJ
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:59 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 61 min |
| Jun 19, 11:49 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 58 min |
| Jun 20, 1:22 AM MDT | Severe Thunderstorm Warning | GGW | Garfield | 23 min |
| Jun 20, 1:28 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 62 min |
| Jun 20, 1:42 AM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 63 min |
| Jun 20, 1:46 AM MDT | Severe Thunderstorm Warning | GGW | Garfield | 28 min |
| Jun 20, 2:25 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 65 min |
| Jun 20, 2:46 AM MDT | Tornado Warning | GGW | Garfield | 59 min |
| Jun 20, 3:19 AM MDT | Severe Thunderstorm Warning | GGW | Prairie, Wibaux | 51 min |
| Jun 20, 3:47 AM MDT | Severe Thunderstorm Warning | GGW | Garfield | 43 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.